MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when radiology doctor is trying to insert a dual lumen picc today, a guide wire was stuck inside one lumen of a dual lumen picc.To maintain the access, we opened another dual lumen kit, used the 135cm long wire that comes in the dual lumen picc pack to swap out the picc that has wire stuck inside.No harm caused to the patient, we just had to spend longer time for this procedure.(b)(6) 2022 - multiple bends and a sharp kink were observed within the coil region of the returned guidewire.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty advancing the catheter over the guidewire was confirmed.The product returned for evaluation was one 5fr d/l powerpicc catheter and one 135cm guidewire.Light usage residues were observed throughout the sample.Multiple bends were observed along the length of the guidewire and a sharp kink was observed within the coil region.The guidewire outer diameter was measured to be 0.018¿ using digital calipers.Microscopic inspection of the guidewire confirmed bends in the guidewire, a kink in the coil region and the presence of biological residue.Attempts to insert the guidewire through the catheter were unsuccessful.Resistance was encountered when attempting to pass the bent regions of the wire through the catheter.Insertion of a non-complainant 0.018¿ stainless steel guidewire through the catheter was successful and unremarkable.The difficulty encountered when advancing the catheter over the guidewire was caused by the bends/kink in the wire.The wire deformation was consistent with wire advancement/manipulation against resistance and the biological residue suggested that manipulation occurred during device use.A lot history review (lhr) of refq0140 showed no other similar product complaint(s) from this lot number.

Brand Name
RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14496970
Report Number3006260740-2022-01947
Device Sequence Number6150894
Product Code DYB
UDI-Device Identifier00801741074592
UDI-Public(01)00801741074592
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0669060
Device Lot NumberREFQ0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown